Alert archive / North Carolina / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 105, NWS Wilmington, NC

September 15, 1997New Hanover County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Sep 15, 1997, 3:19 PM EDT for New Hanover County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 1997, 3:19 PM EDT (19:19 UTC)
Expired
Sep 15, 1997, 4:00 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County New Hanover County, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 151920 COR
SVRILM
NCC129-152000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT MON SEP 15 1997

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  400 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATION...

IN SOUTHEAST NORTH CAROLINA

   ...NEW HANOVER COUNTY ...AND THE ADJACENT COASTAL WATERS

DOPPLER RADAR INDICATES A SEVERE THUNDERSTORM MOVING ACROSS NEW HANOVER
COUNTY IN THE VICINITY OF STATE PORT. THE STORM IS MOVING EAST AT 10 TO
15 MPH.

THIS IS A DANGEROUS STORM....TAKE COVER IMMEDIATELY IF YOU ARE IN ITS
PATH. LARGE SEVERE THUNDERSTORMS CAN CAUSE AS MUCH DAMAGE AS SMALL
TORNADOES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 1:14 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 15, 1:14 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
115 PM EDT MON SEP 15 1997

ZFP: CRNTLY SEEING SOME WDLY SCT SHRA DVLP S CST AND EXPECT THIS TO
CONT INTO EVENING. OVERNIGHT WITH LACK OF UPR SRT WV TO PRODUCE UVM
THINK SHRA WL QUICKLY DISSIPATE. GOOD DEAL OF MOISTURE BELOW 700 MB AND
THINK SKIES WILL AVG PC/MC. IF DO SEE SOME BREAKS EXPECT PTCHY FOG AND
LOW CLDS WL DVLP. TUE THRU WED WEAK UPR RDG BLDS OVR AREA WITH NO SIGN
OF GOOD UVM FROM SRT WVS. LOW LVL MOISTURE WILL STILL BE RATHER HIGH
BUT THINK CNVCTN WL BE LIMITED TO SEA BRZ WITH POP 20 OR LESS. MOISTURE
FROM 700 MB DOWN SLOWLY DECREASES AND THINK PC FOR SKY CVR WL WORK.
TEMPS TONIGHT MAINLY MID TO UPR 60S. HIGHS TUE AND WED LITTLE WRMR WITH
MAINLY MID TO UPR 80S.

CWF: WIND DIR IS AGAIN GOING TO BE DIFFICULT HOWEVER WINDS SPEEDS SHLD
REMAIN LIGHT WITH WEAK GRDNT OVER RGN. APPEARS SE WNDS WILL CONT THIS
EVENING THEN BECOME VRBL OVERNIGHT. TUE INTO WED WEAK RDG IS IN THE AREA
WITH EXCT PLACEMENT DIFFERENT DEPENDING ON WHICH MDL YOU CHOOSE...WL
PROB GO WITH VRBL AS EVEN ETA HINTS AT WINDS BOUNCING FROM SE TO NW.
WL GO WITH WDLY SCT TO ISOLD PRECIP AT LEAST THRU TUE.

.MHX...NONE.

FREDERICK

In the hours before

Local storm report, Sep 15, 11:16 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
1116 AM EDT MON SEP 15 1997

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 AM    MYRTLE BEACH              SC   75 MPH TSTM GUST
09/12/97   HORRY                          *** 2 INJ ***
                                          A RAIN-LOADED THUNDERSTORM
                                          MICROBURST HIT BEACH BERM
                                          AND HOTEL AREA ALONG A 4
                                          BLOCK STRIP. TWO PEOPLE
                                          SUFFERED CUTS AND
                                          ROOFS...WALLS...CARS
                                          DAMAGED.
TM
Local storm report, Sep 15, 11:17 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
1116 AM EDT MON SEP 15 1997

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 AM    MYRTLE BEACH              SC   75 MPH TSTM GUST
09/12/97   HORRY                          *** 2 INJ ***
                                          A RAIN-LOADED THUNDERSTORM
                                          MICROBURST HIT BEACH BERM
                                          AND HOTEL AREA ALONG A 4
                                          BLOCK STRIP. TWO PEOPLE
                                          SUFFERED CUTS AND
                                          ROOFS...WALLS...CARS
                                          DAMAGED.
TM

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 4:53 PM EDTFlash Flood WarningILMPender2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.